MENTOR TEXAS MENTOR CPX 4 BREAST TISSUE EXPANDER WITH SUTURE TABS; EXPANDER, SKIN, INFLATABLE
Back to Search Results |
| Model Number |
3549314 |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Code |
Deformity/ Disfigurement (2360)
| Date of Event |
09/14/2022
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that a female patient underwent a breast augmentation with a 550cc mentor cpx 4 breast tissue expander with suture tabs and experienced a deflation on an unknown side post-operatively.As a result, the patient underwent explantation on an unspecified date.
Additional Manufacturer Narrative
On october 27, 2022, a photo evaluation for the device was completed.Upon visual evaluation of the image provided in the complaint, the device was observed deflated.As the product involved in this complaint was not received, the device couldn´t be analyzed according to our procedures.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.As part of mentor¿s quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post-market surveillance.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: deflation.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
On november 11, 2022, mentor received additional information regarding the device date of implant, device date of explant, date of event, the patient's date of birth, and patient identifier.The device date of implant has been updated to (b)(6) 2021.The device date of explant has been updated to (b)(6) 2022.The date of event has been updated to (b)(6) 2022.The patient's date of birth reported is (b)(6) 1974.The patient identifier has been updated to l.M.J.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
On december 02, 2022, the mentor failure analysis lab has received the device for evaluation.The impacted side was the patient's left side.The procedure initially reported was updated from breast augmentation to primary breast augmentation.On december 12, 2022, the evaluation for the device was completed.Device evaluation summary: visual analysis of the returned sample revealed that no damage or anomalies were observed on the tall height te wsut tabs 550cc tissue expander.Leak testing was performed, in accordance with mentor procedures, and a tear was observed on the anterior aspect measuring approximately 0.2 cm.A microscopic examination was performed, and the cause of the tear could not be identified.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Although no conclusion could be reached on the cause of the reported event, the instructions for use contain the following caution: causes of deflation of tissue expander include but are not limited to the following events: crease fold failure, intraoperative or postoperative trauma, excessive stresses or manipulations as may occur during normal, daily routines including customary and purposeful trauma such as that which can occur during vigorous exercise, athletics, etc.As part of mentor¿s quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.Manufacturer¿s reference number: (b)(4).